Alert archive / Illinois / Frost Advisories in 2012

Frost Advisory 3, NWS Chicago, IL

September 23, 201216 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this frost advisory at Sep 23, 2012, 3:20 PM CDT for 16 counties in Illinois; 5 counties in Indiana. It took effect at Sep 24, 2012, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2012, 3:20 PM CDT (20:20 UTC)
In effect from
Sep 24, 2012, 1:00 AM CDT
Expired
Sep 24, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS73 KLOT 232020
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
320 PM CDT SUN SEP 23 2012

ILZ003>006-008-010>013-019>023-032-033-039-INZ001-002-010-011-019-
240430-
/O.NEW.KLOT.FR.Y.0003.120924T0600Z-120924T1300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...OTTAWA...
OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...
PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER
320 PM CDT SUN SEP 23 2012 /420 PM EDT SUN SEP 23 2012/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /2 AM EDT/ TO 8 AM CDT
/9 AM EDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /2 AM EDT/ TO 8 AM
CDT /9 AM EDT/ MONDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE MID 30S
  OVERNIGHT...OUTSIDE OF THE CHICAGO METRO AREA.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BMD
4 follow-up statements
057 
WWUS73 KLOT 240142
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
842 PM CDT SUN SEP 23 2012

ILZ003>006-008-010>013-019>023-032-033-039-INZ001-002-010-011-019-
240945-
/O.CON.KLOT.FR.Y.0003.120924T0600Z-120924T1300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...OTTAWA...
OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...
PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER
842 PM CDT SUN SEP 23 2012 /942 PM EDT SUN SEP 23 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /2 AM EDT/ TO
8 AM CDT /9 AM EDT/ MONDAY...

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW AND MID 30S
  OVERNIGHT...AWAY FROM THE IMMEDIATE LAKE MICHIGAN SHORE AND THE
  CORE OF THE CHICAGO URBAN HEAT ISLAND. 

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
304 
WWUS73 KLOT 240254
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
954 PM CDT SUN SEP 23 2012

ILZ014-241100-
/O.EXA.KLOT.FR.Y.0003.120924T0600Z-120924T1300Z/
COOK-
INCLUDING THE CITY OF...CHICAGO
954 PM CDT SUN SEP 23 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE MID 30S
  OVERNIGHT...AWAY FROM LAKE MICHIGAN AND THE CORE OF THE CHICAGO
  URBAN HEAT ISLAND.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ILZ003>006-008-010>013-019>023-032-033-039-INZ001-002-010-011-019-
241100-
/O.CON.KLOT.FR.Y.0003.120924T0600Z-120924T1300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...OTTAWA...
OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...
PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER
954 PM CDT SUN SEP 23 2012 /1054 PM EDT SUN SEP 23 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /2 AM EDT/ TO
8 AM CDT /9 AM EDT/ MONDAY...

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S
  OVERNIGHT...AWAY FROM THE IMMEDIATE LAKE MICHIGAN SHORE AND THE
  CHICAGO METRO AREA.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RODRIGUEZ
858 
WWUS73 KLOT 240846
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
346 AM CDT MON SEP 24 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
241300-
/O.CON.KLOT.FR.Y.0003.000000T0000Z-120924T1300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
346 AM CDT MON SEP 24 2012 /446 AM EDT MON SEP 24 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /9 AM EDT/
THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL REMAIN IN THE LOW TO MID 30S
  THROUGH DAYBREAK...AWAY FROM THE IMMEDIATE LAKE MICHIGAN SHORE
  AND THE CHICAGO METRO AREA.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MDB
682 
WWUS73 KLOT 241256
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
756 AM CDT MON SEP 24 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
241400-
/O.EXP.KLOT.FR.Y.0003.000000T0000Z-120924T1300Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
756 AM CDT MON SEP 24 2012 /856 AM EDT MON SEP 24 2012/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /9 AM EDT/ THIS
MORNING...

THE THREAT OF FROST WILL END SHORTLY AS TEMPERATURES QUICKLY WARM.

$$

RC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this frost advisory went out at Sep 23, 2:54 PM CDT, 26 minutes earlier.

Area forecast discussion, Sep 23, 2:54 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
254 PM CDT SUN SEP 23 2012

.DISCUSSION...
253 PM CDT

MAIN CONCERNS FOR THIS AFTERNOON ARE OVERNIGHT LOW TEMPS AND FROST
POTENTIAL...AND STALLING FRONTAL ZONE AND PRECIP CHANCES THROUGH
MUCH OF THE UPCOMING WEEK.

THIS AFTERNOON...SURFACE HIGH PRESSURE IS CENTERED OVER THE MID AND
UPPER MISSISSIPPI VALLEY WHILE STRONG SUBSIDENCE IS NOTED ALOFT ON
WATER VAPOR IMAGERY BEHIND SPEED MAX/SHEARED VORT LOBE ENTERING THE
BASE OF THE LONGWAVE TROUGH. THIS HAS LED TO FAIR CONDITIONS ACROSS
THE CWA WITH ONLY SOME FLAT CUMULUS DEVELOPING TODAY.

TONIGHT...THE SURFACE RIDGE IS EXPECTED TO PROGRESS EAST ACROSS THE
REGION ALLOWING THE PRESSURE GRADIENT AND RESULTANT SOUTHWESTERLY
FLOW IN INCREASE SOME TOWARDS DAYBREAK. DESPITE THE LIGHT WINDS THAT
MAY OCCUR IN THE PREDAWN HOURS...STRONG H5 HEIGHT RISES AND
SUBSIDENCE SHOULD LEAD TO MOSTLY CLEAR SKIES TONIGHT AND DRY
CONDITIONS/DEWPOINTS SHOULD ALLOW TEMPERATURES TO QUICKLY RESPOND.
SO WHILE NOT COMPLETELY IDEAL FOR STRONG RADIATIONAL COOLING...STILL
EXPECT TEMPERATURES TO FALL INTO THE MID 30S ACROSS THE AREA AWAY
FROM LAKE MICHIGAN AND THE URBAN HEAT ISLAND OF CHICAGO. AS COMPARED
TO LAST NIGHT...EXPECT TEMPERATURE TO BE SLIGHTLY WARMER ACROSS THE
WEST WHERE THE GRADIENT INCREASES SOONEST...AND SLIGHTLY COOLER
ACROSS THE FAR SOUTHEAST CLOSEST TO THE RIDGE AXIS. GIVEN THE
INCREASING WINDS FEEL THAT FROST POTENTIAL MAY BE A LITTLE MORE
MARGINAL TONIGHT ACROSS OUR WEST BUT STILL EXPECT TEMPS TO FALL INTO
THE MID 30S ACROSS MUCH OF THE CWA SO WILL GO AHEAD AND ISSUE
ANOTHER FROST ADVISORY FOR ALL COUNTIES EXCEPT COOK.

MONDAY THROUGH MONDAY NIGHT...
MONDAY...WITH THE RIDGE AXIS OFF THE TO THE EAST...WARM ADVECTION
BEGINS TO OVERSPREAD THE REGION WITH H85 TEMPS RISING FROM LOW
SINGLE DIGITS OVERNIGHT TONIGHT TO AROUND 10-12C MONDAY EVENING.
SHOULD SEE A GRADUAL INCREASE IN CLOUD COVER AS WE SATURATE FROM
ISENTROPIC ASCENT. MONDAY NIGHT...THERE IS DECENT CONSENSUS AMONGST
MODEL GUIDANCE THAT ELEVATED SHOWERS AND THUNDERSTORMS DEVELOP JUST
SOUTH OF THE CWA...WITH A CHANCE THAT SOME SHOWERS MOVE INTO THE
SOUTHERN COUNTIES OF OUR CWA. DESPITE THE INCREASE IN PWATS THROUGH
THE NIGHT TO AROUND 1.25-1.50 INCHES AND MODEST INSTABILITY OF
500-700 J/KG...THERE IS AN APPARENT LACK OF ANY UPPER LEVEL SUPPORT
MONDAY NIGHT AND NOT CONFIDENT IN HOW THIS PORTION OF THE FORECAST
MIGHT PLAY OUT. DELAYED THE ONSET BUT MAINTAINED SLT CHC AND LOW END
CHC POPS FOR THIS PERIOD.

TUESDAY THOUGH WEDNESDAY NIGHT...
MODELS ARE IN DECENT AGREEMENT TIMING A COLD FRONT SLIPPING SOUTH
ACROSS THE AREA TUESDAY AFTERNOON. AGAIN LITTLE IN THE WAY OF UPPER
LEVEL SUPPORT SO CHANCES FOR PRECIP APPEAR MINIMAL...BUT MAINTAINED
CHC POPS ACROSS THE SOUTHERN CWA WHERE WEAK INSTABILITY MAY EXIST.
FOR HIGH TEMPERATURES TUESDAY...BLENDED ECMWF AND GEM GUIDANCE WHICH
TEND TO PERFORM BETTER IN THIS TYPE OF WARMUP SITUATION. EXPECT MID
TO UPPER 70S ACROSS THE AREA...WITH PORTIONS OF THE WESTERN AND
SOUTHWESTERN CWA PUSHING 80F. THE FRONTAL BOUNDARY SLOWS AS ITS
DROPS ACROSS THE CWA TUESDAY NIGHT AND WILL LIKELY STALL ACROSS THE
SOUTHERN COUNTIES OR JUST SOUTH OF THE CWA. TEMPERATURES FOR
WEDNESDAY ARE SHAKY...DEPENDING ON EXACTLY WHERE THE BOUNDARY
SETS...BUT EXPECT A MODEST GRADIENT TO DEVELOP FROM NORTH TO SOUTH
ACROSS THE CWA.

THURSDAY THROUGH SUNDAY...
SPREAD IN MODEL SOLUTIONS REALLY BEGINS TO INCREASE NEAR THE END OF
THE WEEK AND ESPECIALLY NEXT WEEKEND LEADING TO A LOW DEGREE OF
CONFIDENCE. GENERALLY SPEAKING...HIGH PRESSURE IS EXPECTED TO REMAIN
IN PLACE OVER THE GREAT LAKES REGION WITH THE STATIONARY FRONT STILL
IN PLACE JUST TO OUR SOUTH. THE GFS SUGGESTS A WAVE WILL DEVELOP
ALONG THE BOUNDARY THURSDAY NIGHT WITH PRECIP SPREADING NORTH OVER
THE CWA...HOWEVER THE ECMWF AND GEM DO NOT SHARE THIS SOLUTION
KEEPING US UNDER THE INFLUENCE OF THE HIGH. TEMPERATURES IN THE
EXTENDED FORECAST WILL BE CLOSE TO NORMAL. BMD

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* MARGINALLY GUSTY NW WIND REST OF AFTERNOON.

* MODERATELY GUST SW WIND MON MID MORNING ON.

TRS

//DISCUSSION...UPDATED 18Z...

LOCAL WEATHER TO BE DOMINATED BY LARGE HIGH PRESSURE RIDGE...
WITH AXIS CURRENTLY FROM THE WESTERN DAKOTAS SE TO NORTHERN AR...
AS IT SETTLES OVER THE OH VALLEY REGION BY 12Z MON. NW WINDS
QUICKLY DROP OFF WITH SUNSET BECOMING LIGHT EARLY HIS EVENING
BEFORE BACKING TO LIGHT SW AS THE CENTER OF THE ANTICYCLONE MOVES
FROM ITS CURRENT POSITION NW THROUGH SW OF THE LOCAL AREA TO S
AND SE OF THE TERMINALS BY DAWN.

AFTER SUNRISE MON A COUPLE HOURS OF SURFACE HEATING WILL DEEPEN
THE BOUNDARY LAYER ENOUGH TO MIX DOWN SW LOW LEVEL WIND
INCREASING TO AROUND 25KT BY 18Z PER LATEST MODEL OUTPUT. THE
INCREASE IN SW LOW LEVEL FLOW WILL RESULT FROM A TIGHTENING
PRESSURE GRADIENT ACROSS THE REGION AS LOW PRESSURE CURVES SE
AND E TO SOUTHERN JAMES BAY BY MON EVENING...AND ALSO AHEAD OF A
COLD FRONT EXTENDING SOUTHWESTWARD FROM THE LOW AS IT PUSHES SE
INTO THE NORTH PORTION OF THE UPPER MIDWEST DURING MON AFTERNOON.

NO SIGNIFICANT CLOUD COVER THROUGH THE PERIOD. DIURNAL FLAT
CUMULUS OVER SE WI...NE IL AND NW IN WILL CONTINUE TO DECREASE AS
THE AFTERNOON PROGRESSES WITH WARM AIR ADVECTION FROM ABOUT 1.5KM
AGL UP INTO THE MID LEVELS RESULTING IN INCREASINGLY BROADER DEW
POINT DEPRESSIONS. DISSIPATION OF ANY LINGERING FEW CU WILL OCCUR
WITH SUNSET.

TRS

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE ALL FORECAST ELEMENTS.

TRS

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR

TUESDAY...VFR.

WEDNESDAY...VFR.

THURSDAY...CHANCE IF SHRA THURSDAY NIGHT.

FRIDAY...CHANCE SHRA OTHERWISE VFR.

SATURDAY...VFR.

MDB

&&

.MARINE...
332 AM CDT

ACTIVE WEATHER WILL CONTINUE ACROSS LAKE MICHIGAN OVER THE NEXT
SEVERAL DAYS BEFORE A QUIETER PERIOD ARRIVES MID WEEK. LOW PRESSURE
REMAINS JUST EAST OF HUDSON BAY EARLY THIS MORNING WITH HIGH
PRESSURE SPRAWLED FROM THE CANADIAN PRAIRIES INTO THE CENTRAL
PLAINS. THE PRESSURE GRADIENT REMAINS RATHER TIGHT ACROSS THE LAKE
ALLOWING SOME WINDS TO NEAR 30 KT AT TIMES ACROSS THE NORTHERN
REACHES OF THE LAKE WHILE GUSTS TO 25 KT IS MORE OF THE RULE. THE
HIGH WILL BE SLOW TO MOVE SOUTHEASTWARD THROUGH THE DAY RESULTING IN
A SLOW DECREASE IN WINDS AND WAVES. WILL CONTINUE WITH THE SMALL
CRAFT HEADLINES AS-IS BUT SUSPECT THEY MAY RUN A LITTLE LONG BUT
WILL LET THE DAY SHIFT EVALUATE THINGS INTO THE AFTERNOON.

A SURFACE TROUGH WILL DROP SOUTHEASTWARD AROUND THE WESTERN FLANK OF
THE SURFACE LOW EAST OF HUDSON BAY. THIS WILL OCCUR AS THE CENTER OF
THE HIGH PASSES OVER THE OHIO VALLEY LATE TONIGHT AND MONDAY
MORNING. WINDS WILL TURN SOUTHWESTERLY THIS EVENING AND BEGIN TO
PICK UP TOWARD DAYBREAK MONDAY. UNSTABLE CONDITIONS WILL REMAIN OVER
THE LAKE DESPITE WARM ADVECTION WHICH WILL ALLOW VERY STRONG WINDS
TO MIX DOWN TO THE LAKE SURFACE. THE BEST PRESSURE GRADIENT WILL BE
ACROSS THE NORTH END OF THE LAKE DURING THE DAY MONDAY AND 40 KT
GALES ARE APPEARING MORE LIKELY AND WOULD NOT BE SURPRISED IF SOME
45 KT GUSTS OCCURRED. A FEW STORM FORCE GUSTS WOULD BE POSSIBLE IF
MIXING DEPTH IS SLIGHTLY HIGHER BUT THIS LOOKS LIKE A LESS LIKELY
SCENARIO AT THE MOMENT. WITH GOOD CONFIDENCE IN GALES OCCURRING WILL
HOIST A GALE WATCH FOR THE NORTHERN HALF OR SO OF THE LAKE FOR
MONDAY THROUGH EARLY MONDAY EVENING. A FRONTAL BOUNDARY WILL MOVE
SOUTHWARD DOWN THE LAKE MONDAY NIGHT AND TUESDAY. IT APPEARS THAT
THE GRADIENT MAY INTENSIFY ENOUGH ACROSS CENTRAL AND SOUTHERN
SECTIONS OF THE LAKE TO BRING AT LEAST A CHANCE FOR GALES ON THE
SOUTH HALF FOR A BRIEF TIME MONDAY EVENING. WILL MENTION POTENTIAL
GALES DURING THE EVENING BUT CONFIDENCE IS TOO LOW FOR A WATCH AND
THE PERIOD MAY ONLY BE A FEW HOURS. WINDS WILL TURN NORTH THEN
NORTHEAST BEHIND THE FRONT WITH SOME UNCERTAINTY AS TO HOW STRONG
THEY WILL BE. HIGH PRESSURE WILL THEN BUILD IN LATER TUESDAY
BRINGING A PERIOD OF QUIETER WEATHER TO THE LAKE. LOW PRESSURE MAY
TRY AND DEVELOP ACROSS THE CENTRAL PLAINS LATER THURSDAY AND PASS
SOUTH OF THE LAKE SOMETIME FRIDAY. MODELS DO NOT HAVE A VERY GOOD
HANDLE ON THE TRACK OF THIS SYSTEM SO HAVE LOW CONFIDENCE AT THE END
OF THE FORECAST PERIOD.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FROST ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039...1 AM MONDAY TO 8 AM MONDAY.

IN...FROST ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...1 AM
     MONDAY TO 8 AM MONDAY.

     HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 AM MONDAY.

LM...GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ563...9 AM MONDAY TO 10
     PM MONDAY.

     GALE WARNING...LMZ366-LMZ565-LMZ567-LMZ669-LMZ868-LMZ870...9 AM
     MONDAY TO 4 AM TUESDAY.

     GALE WARNING...LMZ671-LMZ673-LMZ675-LMZ872-LMZ874-LMZ876...3 PM
     MONDAY TO 4 AM TUESDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL
     MIDNIGHT MONDAY.

     SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...1 PM MONDAY TO 5 AM TUESDAY.

     SMALL CRAFT ADVISORY...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 10 AM MONDAY.

&&
Hazardous weather outlook, Sep 23, 10:09 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1009 AM CDT SUN SEP 23 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
241515-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1009 AM CDT SUN SEP 23 2012 /1109 AM EDT SUN SEP 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF FROST ARE LIKELY LATE TONIGHT ACROSS MOST OF NORTHEAST
ILLINOIS AND NORTHWEST INDIANA...MAINLY FOR AREAS AWAY FROM LAKE
MICHIGAN AND THE CITY OF CHICAGO. LOCALIZED TEMPERATURES AROUND
THE FREEZING MARK WILL ONCE AGAIN BE POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE NORTHWEST INDIANA
LAKE SHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE NORTHWEST INDIANA
LAKE SHORE THROUGH EARLY MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR TUESDAY AFTERNOON THROUGH
WEDNEDSAY...THURSDAY...AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-241515-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1009 AM CDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS EVENING FOR THE ILLINOIS NEARSHORE
WATERS...AND THROUGH TONIGHT FOR THE NORTHWEST INDIANA NEARSHORE
WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH MID MONDAY MORNING ALONG THE NORTHWEST
INDIANA NEARSHORE WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241515-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1009 AM CDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF WATERSPOUTS ACROSS THE EASTERN HALF OF THE
LAKE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE POSSIBLE MONDAY MORNING THROUGH MONDAY
EVENING OVER THE NORTHERN HALF OF THE LAKE.

A BRIEF PERIOD OF GALE FORCE WINDS IS POSSIBLE ACROSS THE
SOUTHERN HALF OF THE LAKE MONDAY EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 3:20 AM CDTGale WatchLOT12 hr
Sep 23, 3:47 PM CDTGale WarningLOT36 hr
Sep 23, 3:47 PM CDTSmall Craft AdvisoryLOT37 hr

Nearby

Frost Advisories in Illinois, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.